# SDR ASAA2022020737366

- Difficulty date: February 7, 2022
- Submitted: February 10, 2022
- Operation: Air carrier
- Aircraft: N474AS
- Make and model: Boeing 737990ER
- Aircraft serial: 40715
- Aircraft time: 24,757 hours, 7,817 cycles
- System (JASC): 8010 · Engine Cranking
- Part: Starter
- Part number: 350594512
- Part serial: GRTA8235
- Condition: Failed
- Location: #1 Engine
- Part time: 48,197 hours, 14,560 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

DURING THE NUMBER 1 ENGINE START THE LEFT ENGINE BEGAN MAKING NOISES AND ROLLING BACK TO 19% AFTER THE START LEVER WAS RAISED TO IDLE. UPON TERMINATING THE START THE EGT BOX FLASHED AND N2 DROPPED TO AROUND 6% UNTIL THE START SWITCH WAS SELECTED OFF. THERE WAS ADEQUATE DUCT PRESSURE, BEFORE, DURING, AND AFTER THE EVENT. AN ALASKA CREW TAXIING BEHIND US ADVISED SOMETHING APPEARING TO BE SPARKS EMITTED FROM THE BACK. NO EVIDENCE AFTER TERMINATION. GROUNDED - YES. FOUND #1 ENGINE STARTER FAILED & SHELLED OUT. REMOVED STARTER & MOUNTING PAD. CLEANED PAD & GEARBOX. INSPECTED START VLV & DUCTING & AREA AROUND STARTER, NO DEFECTS FOUND. VERIFIED CORRECT # FOR STARTER. INSTALLED NEW STARTER & SVCD PER B737-900 AMM 80-11-01-000-801-F00 & 80-11-01-000-400-F00. PERFORMED 3 SEPARATE ENGINE  STARTS, SYS OPS & LK CKS GOOD.
